MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS
Model Number 8568040
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher and lower than expected phenobarbital (phbr) results were obtained from two levels of non-vitros biorad qc fluid and from one level of vitros therapeutic drug monitoring (tdm) performance verifier (pv) fluids using vitros chemistry products phbr slides lot 2504-0091-0846 on a vitros xt7600 integrated system.The assignable cause for the higher and lower than expected results of 16.43 and 15.68 that were obtained prior to the calibration on 05 apr 2023 is unknown.The calibration that was in use at the time that these results is not available for review, therefore it is unknown if the calibration for these results was a contributor to the event.The assignable cause for the remaining lower and higher than expected results of 7.07, 10.11, 10.26, 10.32 and 98.99 is a suboptimal calibration, although the cause of the suboptimal calibration is unknown.A new calibration was performed with parameters that were more typical to expectation, and acceptable results were obtained at that time with no changes in reagent or actions to the analyzer.An issue with immunowash fluid (iwf) fluid handling cannot be confirmed or ruled out as a contributor to the events.The customer did not provide their protocol for iwf handling when requested.There is no indication that the vitros xt7600 integrated system or the vitros phbr reagent malfunctioned in any way.Vitros tdm performance verifier results were within expectation following the most recent calibration performed with new calibrator fluids, a new vitros phbr cartridge and new iwf fluid with no other actions performed to the analyzer.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros phbr reagent lot 2504-0091-0846.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher and lower than expected phenobarbital (phbr) results were obtained from two levels of non-vitros biorad qc fluid and from one level of vitros therapeutic drug monitoring (tdm) performance verifier (pv) fluids using vitros chemistry products phbr slides lot 2504-0091-0846 on a vitros xt7600 integrated system.Tdm pvi lot k9187 vitros phbr results of 10.11, 10.26 and 10.32 ug/ml versus the expected result of 13.56 ug/ml biorad level 1 lot 85311 vitros phbr results of 7.07, 16.43 and 15.68 ug/ ml versus the expected result of 10.3 ug/ml biorad level 3 lot 85313 vitros phbr result of 98.99 ug/ ml versus the expected result of 73.3 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected vitros phbr results were obtained from a quality control fluid and no results were reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number three of three mdr¿s for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 601758.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16868641
Report Number0001319808-2023-00008
Device Sequence Number5460340
Product Code JIT
UDI-Device Identifier10758750005031
UDI-Public10758750005031
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Model Number8568040
Device Catalogue Number8568040
Device Lot Number942
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown